# SDR 9FDR202009030001

- Difficulty date: September 3, 2020
- Submitted: September 4, 2020
- Operation: General aviation
- Aircraft: N927CD
- Make and model: Cirrus SR22
- Aircraft serial: 0227
- Aircraft time: 3,498 hours
- System (JASC): 3411 · Pitot/Static System
- Part: Flex Hose
- Condition: Deteriorated
- Location: Pitot Static Sys
- Stage of operation: IN
- How discovered: O
- Nature of condition: S, I
- Precautionary procedure: K

## Discrepancy

AIRCRAFT PRESENTED FOR 91.411 TEST.  APPLICATION OF VACUUM TO STATIC SYSTEM MADE NO CHANGE WHATSOEVER IN ALTITUDE ON INSTRUMENTS.  TROUBLESHOT PROBLEM, FOUND YELLOW FLEXIBLE TUBING CONNECTED TO REAR OF ASPEN EFD1000 MFD TO BE BROKEN AND BRITTLE.  I SPOKE WITH ASPEN TECH SUPPORT AS I'VE NOTICED THIS SAME TYPE TUBING ON OTHER INSTALLATIONS, THEY ADVISED THAT THEY NEVER PROVIDED TUBING FOR CONNECTION TO THEIR UNITS.  I AM UNSURE AS TO THE COMPOSITION OF THIS FLEXIBLE TUBING, IT IS A YELLOW OPAQUE TYPE TUBING.  FOUND THE SAME BRITTLE TUBING FEEDING THE PITOT SIDE OF THE ASPEN.  AS FOUND, THE STATIC SYSTEM WAS OPERATING ON CABIN AIR, SO THE PILOT LIKELY DID NOT NOTICE AN ISSUE, BUT THE SYSTEM WOULD BE SOMEWHAT INACCURATE.  HOWEVER, HAD THE PITOT LINE FAILED, THE FAILURE MODE OF THIS MODEL ASPEN FLIGHT DISPLAY WOULD CAUSE THE ATTITUDE INDICATOR TO FLAG INOPERATIVE WITH A RED X.  THIS PARTICULAR AIRCRAFT IS EQUIPPED WITH TWO ASPEN EFD 1000'S, PER THE STC ALL BACKUP INSTRUMENTS WERE REMOVED EXCEPT FOR A MECHANICAL ATTITUDE INDICATOR.  I SUSPECT THIS FLEXIBLE TUBING MAY BE AN UNAPPROVED PART, AT MINIMUM IT IS A PART WHICH IS FAILURE PRONE.  THERE WERE NO MARKINGS ON THE FLEXIBLE TUBING TO IDENTIFY MATERIAL OR MANUFACTURER.  IN INSTRUMENT CONDITIONS, THIS COULD BE A REAL PROBLEM FOR THE PILOT.
